Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from pain in hip. Done with MRI. What is wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Hi doctor, my right hip is hurting. I had an mri a cople of days ago. And i would like to know what is wrong?
Posted Wed, 14 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Prasad 7 hours later
MRI is an useful investigation to know the cause of hip pain. Please post the details of MRI if you have the reports.
Above answer was peer-reviewed by
Follow-up: Suffering from pain in hip. Done with MRI. What is wrong? 9 days later
I am taking several medicines i would also like to show you. And i will be going for physiology. I cant stop walking, so im using a stick on my hurting hip. Is what i am doing correct
Answered by Dr. Prasad 20 hours later
I apologize for the late reply....

If you are in severe pain, it is important that rest well and take adequate pain killer. If the current list of medicines doesn't help report/call your treating doctor for better alternatives.

Some modalities of physiotherapy such as ultrasound / infrared therapy helps. So does local heat therapy. It is beneficial to avoid all forms of physio-exercises though.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Suffering from pain in hip. Done with MRI. What is wrong? 29 minutes later
Does my report show severe injury? how long will it take me to get better? Can i move around due to my work as a sales man? Are the medicine in picture good, that i was prescribed?
Answered by Dr. Prasad 10 hours later

I do not see any reports uploaded here. There are pictures of 4 medications
- Calcitonin (a hormone supplement) which improves calcium level.
- Etoricoxib, a pain killer,
- A muscle relaxant
- And antiphlogistine (I am unaware of it's potential / effectivity)

The first 3 drugs are regular medications given for a painful joint. I would definitely like to see your MRI reports to comment further. Can you upload it again using the site's uploader?
Alternatively, you can mail the copy to YYYY@YYYY with subject as "Attn: Dr. Prasad"

Above answer was peer-reviewed by
Follow-up: Suffering from pain in hip. Done with MRI. What is wrong? 2 hours later
Hi doctor, tis is tge report
Answered by Dr. Prasad 1 hour later

I was able to review MRI scan performed on the hip joint early this month. There were a few features that needed attention.
1. As noted in the final impression, you have a bursa inflamed (tronchanteric bursitis)
2. Posterior labral tear with avulsion
3. Small depressed fracture of right femur cortex
4. Possible tears of ligamentum teres

All these features could have been the results of acute trauma to the hip. These traumatic injuries are significant and would have been noted by your orthopedic surgeon.

All these condition does respond to conservative treatment pain killers, rest, avoiding heavy weight bearing on the right leg and physiotherapy. You will need to follow conservative treatment for at least 3 months before the condition is assessed by your doctor. If pain relief is not significant with medications, steroid shots can be tried.

At this instance, I would like to point out two prognostic points here:
1. Depressed fracture is expected to show complete healing in the next 3-9 months.
2. Torn ligaments and labrum may however need surgical correction. Therefore discuss with your treating doctor if you need to be arthroscopically operated in the coming future.

You will also need to know that you will need to avoid squatting posture, cycling, hip hyper extension especially while walking/threadmill.

Hope this helps. Let me know if you need clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor